Florida, 2025

Damaging Wind in Florida, June 11, 2025

June 11, 2025 · NWS JAX · 1 event in 1 county or zone

Sea and river breezes collided across Putnam County where isolated strong storms produced small hail and localized wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Sea and river breezes collided across Putnam County where isolated strong storms produced small hail and localized wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 12:57 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 11, 12:57 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
157 PM EDT Wed Jun 11 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...

.NEAR TERM...(through Tonight)...

Kind of a classic sea breeze merger set up this afternoon. The one
added feature(s) are the differential heating (instability
gradients) that have resulted in enhanced convergence on the
edges of a thin belt of cirrus across NE FL. Despite the enhance
convergence along those features, the dominant lifting mechanism
will be the Atlantic sea breeze and its interaction with the St
Johns River breeze and thunderstorm outflow. Southerly flow is
allowing both the Gulf and Atlc sea breeze to move inland. The
most robust convection is expected late this afternoon and during
the evening as sea breezes collide.

Storm motion may be slow, especially later in the afternoon and
evening as the Gulf and Atlc sea breezes collide between US Highway
301 and I-75. Outside of converging-outflow initiation, storm-
relative winds will be more likely to favor new thunderstorm
development along the southern edges of outflow, also at slow storm
motions around 5 mph or less. This is underscoring the potential for
a localized flash flooding threat, mainly along the converging sea
breezes. Based on the deep moisture available, some thunderstorms
may produce instantaneous rain rates of 3-5"/hour.

Despite relatively cool mid levels, upper level warming and lack of
shear aloft will lead to a low chance of hail with storms today;
however, strong downbursts and gusty winds are again possible with
steep near-surface lapse rates.

Temps may squeeze out another degree or two, pushing into the low
90s, before convection/sea breeze begin. Tonight, mostly clear skies
will lead to temperatures in the low 70s inland and upper 70s at the
beaches.

&&

.SHORT TERM...(Thursday through Friday night)...

Southerly/southeasterly winds will allow for enhanced moisture
(PWATs near 1.75-2.0") and both the Gulf and Atlantic sea breezes
to develop and push inland. Expect the sea breezes to collide
generally between I-95 and I-75, with interactions sparking up
thunderstorms, some of which may become strong. Primary concern
will be heavy rainfall, after several days of downpours there is
potential for localized flooding. The onshore breeze will keep
coastal locations in the mid to upper 80s, but inland highs will
climb into the lower 90s.

&&

.LONG TERM...(Saturday through next Wednesday)...

Daily convection across the area is expected, with the highest
coverage in the afternoons and evenings as sea breezes interact
inland. By Monday, steering flow shifts back to southwesterly,
allowing for the Gulf sea breeze to dominate, enhancing storm
potential closer to the east coast.

Temperatures this weekend will be near normal, highs in the upper
80s to lower 90s. By Monday and Tuesday, it will get hotter with
highs in the lower to mid 90s with max heat indices approaching
100-105 degrees.

&&

.AVIATION...(18Z TAFS)
Issued at 114 PM EDT Wed Jun 11 2025

TSRA beginning to initiate along the sea breeze as of 17z, which
has pushed beyond coastal terminals (KSGJ/KSSI/KCRG). Heavy TSRA
will be capable of erratic outflow gusts and downbursts in
addition to low vsby. TSRA impacts at KJAX/KVQQ beginning around
19z and around 21z at KGNV. Convective activity will fade and
drift off to the NW this evening. Away from TSRA influence, VFR
conditions continue with cumulus bases around 3-6 kft. Quiet, VFR
conditions overnight with light winds. Similar trends, with
perhaps an earlier/faster easterly sea breeze.

&&

.MARINE...

Winds continue to shift to southeasterly as a ridge axis lifts
northward. The Bermuda ridge will lay across the waters through
the rest of the week and continue onshore flow. Offshore flow
will return this weekend as another front approaches and stall to
the northwest. Daily thunderstorms are possible through the week
but coverage will likely be more limited until offshore flow
returns this weekend.

Rip Currents: Moderate risk continues through the end of the week.
Rip current development more likely during the afternoon with the
sea breeze.

&&

.FIRE WEATHER...

Daily showers and embedded thunderstorms are forecast each day
this week, with the highest coverage being in the afternoons and
evenings. Winds will stay more southerly/southeasterly through the
end of the week, allowing the Atlantic sea breeze to push inland
and interact with the Gulf sea breeze, popping up storms. Highest
coverage of showers and stronger storm development will generally
be between I-75 and I-95 Thursday. Dispersion will be fair to good
on Thursday and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  89  71  89  73 /  60  60  80  40
SSI  88  76  87  78 /  30  30  60  40
JAX  92  73  92  74 /  60  40  80  40
SGJ  90  74  89  75 /  40  30  80  30
GNV  95  72  93  73 /  90  60  90  40
OCF  93  72  92  73 /  80  50  90  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 11, 12:36 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
136 PM EDT Wed Jun 11 2025

FLZ038-138-111800-
Coastal Flagler FL-Inland Flagler FL-
136 PM EDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FLAGLER COUNTY
THROUGH 200 PM EDT...

At 135 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bunnell, moving northwest at 15 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Palm Coast and Bunnell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2941 8115 2931 8115 2926 8121 2926 8127
      2946 8141 2955 8119 2942 8114
TIME...MOT...LOC 1735Z 138DEG 15KT 2936 8124

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Jun 11, 12:59 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
159 PM EDT Wed Jun 11 2025

FLZ038-138-111830-
Coastal Flagler FL-Inland Flagler FL-
159 PM EDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FLAGLER COUNTY THROUGH
230 PM EDT...

At 159 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bunnell, moving northwest at 10 mph.

HAZARD...Wind gusts around 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Palm Coast, Bunnell, and Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2936 8116 2931 8128 2952 8145 2961 8121
TIME...MOT...LOC 1759Z 151DEG 8KT 2943 8126

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CORLESS
Local storm report, Jun 11, 1:16 PM EST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
216 PM EDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Hail             1 S Bunnell             29.46N 81.26W
06/11/2025  M0.70 Inch       Flagler            FL   Fire Dept/Rescue

            Flagler County Fire Rescue reported dime
            sized hail.

&&

PK
Special weather statement, Jun 11, 1:53 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
253 PM EDT Wed Jun 11 2025

FLZ038-132-137-237-533-633-111930-
Eastern Clay FL-Western St. Johns FL-Inland Flagler FL-
Eastern Putnam FL-Western Putnam FL-Southern Inland St. Johns FL-
253 PM EDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FLAGLER...
SOUTHWESTERN ST. JOHNS...NORTHEASTERN PUTNAM AND SOUTHEASTERN CLAY
COUNTIES THROUGH 330 PM EDT...

At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orange Mills, or near East Palatka, moving northwest at 20 mph.

HAZARD...Wind gusts around 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Palatka, Hastings, East Palatka, Bostwick, Federal Point, Orange
Mills, Bardin, and San Mateo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2954 8150 2973 8181 2991 8157 2961 8140
TIME...MOT...LOC 1853Z 139DEG 16KT 2965 8153

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CORLESS

The radar

The Jacksonville radar (KJAX), 86 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Putnam

When
June 11, 2:25 PM EST
Where
Putnam County, 3.01 mi NNW of Orange Mills
Measured
40 kt (46 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
29.720, -81.590

Caller reported large oak tree branches were blown down on his property near the intersection of West River Rd and Chaffey Rd. The cost of damage was unknown, but it was estimated for inclusion in Storm Data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270236.